# SDR 2020FA0000325

- Difficulty date: July 4, 2020
- Submitted: July 8, 2020
- Operation: General aviation
- Aircraft: N863AH
- Make and model: Agusta AW139
- Aircraft serial: 31891
- Aircraft time: 175 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fitting
- Condition: Loose
- Location: Fuel Line
- Part time: 175 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

HELICOPTER LANDED AFTER A TRIP AND THE PILOT PROCEEDED WITH THE ENGINE SHUT DOWN PROCEDURE. AS PER THE ENGINE SHUTDOWN CHECK LIST, THE ENGINE SWITCH WAS IN THE IDLE POSITION.  THE PILOT MOVED THE NR 1 AND 2 FUEL PUMP SWITCHES TO THE OFF POSITION.  PILOT WAS WAITING FOR THE 2 MINUTES FOR COOL DOWN TIME, BUT AFTER APPROXIMATELY 30 SECONDS BOTH ENGINES SHUT DOWN BY THEMSELVES (ENGINE FLAME OUT).  THE ENGINE SELECTOR SWITCHES WAS STILL IN THE IDLE POSITION.  THE SHUT OFF VALVES FOR BOTH TANKS WAS IN THE OPEN POSITION.  THE CROSS FEED SWITCH WAS IN THE NORMAL POSITION.  MAINTENANCE STARTED TO INVESTIGATE THE PILOT WRITE UP AND FOUND THE RT TANK MAIN FUEL FEED LINE TO HAVE A LOOSE FITTING.  THE MECHANIC DESCRIBES THE FITTING AS FREE TO MOVE BY HAND.  IN ADDITION, THE FUEL WAS COMING OUT OF THE FUEL DRAIN ON THE BOTTOM OF THE HELICOPTER ON THE R/H SIDE ONLY.  THERE IS NO EVIDENCE OF FUEL LEAKING FROM THE L/H SIDE.  MAINTENANCE CONTINUED TO OPEN UP BOTH FUEL TANKS TO CHECK THE FUEL LINES INSIDE THE TANK BUT ALL WERE FOUND TO BE TIGHT.  MAINTENANCE CHECKED AND REPLACED THE FUEL FILTERS BUT THE FILTERS DID NOT HAVE ANY VISIBLE SIGN OF WATER CONTAMINATION. ALSO A FUEL SAMPLE WAS SENT TO THE LAB AND THE RESULTS WERE NO WATER FOUND. FOR THE R/H SIDE LOOSE FUEL LINE, MAINTENANCE PROCEEDED TO TIGHTEN THE NUT AND NOTED THAT THE TORQUE STRIPE DID NOT LINE UP AS FROM FACTORY. MAINTENANCE CHECKED ALL FUEL LINES AND THERE IS NO VISUAL EVIDENCE OF OTHER FUEL LEAKS.
